Texas, 2007Tornado and Damaging Wind in Texas, April 30, 2007
April 30, 2007 · NWS LUB · 2 events in 2 counties and zones
Isolated thunderstorms developed over the South Plains as a middle latitude cyclone moved over the region during the day on the 30th. Steep temperature lapse rates in the lower atmosphere contributed to convective updraft stretching along a surface boundary and resulted in a weak tornado in southwestern Castro County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over the South Plains as a middle latitude cyclone moved over the region during the day on the 30th. Steep temperature lapse rates in the lower atmosphere contributed to convective updraft stretching along a surface boundary and resulted in a weak tornado in southwestern Castro County. Another storm over Hall County produced an isolated severe wind gust. No damage was reported from either event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 11:16 AM CST, 4 minutes earlier.
Area forecast discussion, Apr 30, 11:16 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1216 PM CDT MON APR 30 2007
.UPDATE...
CENTER OF THE UPPER LEVEL LOW APPEARS TO BE BETWEEN CLOVIS AND
MULESHOE A NOON TODAY. THUNDERSTORMS HAVE BEGUN TO DEVELOP UNDER
THIS COLD CORE AS LAPSE RATES INCREASE AS WE HEAT THE SURFACE.
APPEARS WE MAY BE SEEING A SURFACE BOUNDARY DEVELOPING ACROSS THE
NORTHWESTERN CWA AND STRETCHES FROM AROUND HEREFORD TO AROUND
ABERNATHY. WE WILL CONTINUE TO MONITOR THIS AREA FOR THE
POSSIBILITY OF NON-MESO/LAND SPOUT TORNADO DEVELOPMENT. QUESTION
NOW WILL BE THE STRENGTH OF THE CONVERGENCE NEAR THE BOUNDARY AND
HOW STEEP THE LOW LEVEL LAPSE RATES CAN BECOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 75 54 79 54 74 / 40 10 10 40 50
TULIA 74 55 76 55 74 / 40 20 10 30 50
PLAINVIEW 74 54 76 55 74 / 40 20 10 30 50
LEVELLAND 75 55 78 55 72 / 40 20 10 40 50
LUBBOCK 75 57 77 56 73 / 30 20 10 30 50
BROWNFIELD 76 56 78 56 74 / 30 20 10 40 50
CHILDRESS 76 59 76 57 76 / 30 30 30 20 40
SPUR 74 59 78 57 73 / 60 30 20 30 40
ASPERMONT 75 60 77 60 75 / 50 30 30 20 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18
Hazardous weather outlook, Apr 30, 10:15 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT MON APR 30 2007
TXZ021>044-011115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1115 AM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
A STRONG UPPER LEVEL STORM WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EVENING. THE AMOUNT OF INSTABILITY THAT WILL BE ABLE
TO DEVELOP THIS AFTERNOON IS IN QUESTION. HOWEVER...IF ENOUGH
SUNSHINE CAN PERSIST IN ANY GIVEN AREA...ISOLATED STRONG TO SEVERE
THUNDERSTORMS MAY DEVELOP. THE PRIMARY THREAT WITH ANY SEVERE STORMS
WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
ANOTHER STORM SYSTEM WILL APPROACH WEST TEXAS ON WEDNESDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM
AND SOME MAY BECOME SEVERE AS THE AIRMASS DESTABILIZES DURING THE
DAY. IN ADDITION TO THE THREAT FOR LARGE HAIL AND STRONG
WINDS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE FAR
SOUTHERN PANHANDLE.
Tornado, Castro
- When
- April 30, 11:20 AM CST to 11:23 AM CST
- Where
- Castro County, 15 mi SSW of Dimmitt to 15.2 mi SSW of Dimmitt
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 34.350, -102.421
The public reported that a tornado developed in open country near the community of Flagg. Reports indicate that the tornado's condensation funnel extended downward and had the visual appearance of a rope, and that a dust filled debris cloud rose up to meet the funnel from the ground. No damage was reported.
Thunderstorm Wind, Hall
- When
- April 30, 8:45 PM CST
- Where
- Hall County, 2 mi SSW of Turkey
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.373, -100.893
|The Texas Tech University West Texas Mesonet site near Turkey measured a severe thunderstorm wind gust of 58 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$80,000 · EF0 · 6 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Flash Flooding and Hail in Texas, April 30, 20072 in hail · 15 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Hail and Lightning Strike in Wisconsin, April 30, 2007$8,000 · 0.88 in hail · 9 events
- Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007$3,000 · 5 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
- Hail in Wyoming, April 30, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19155, 19156.